I just started taking it 2.5 mg (dr prescribed 5 mg but suggested I start at 2.5 then go up. It's only day two but I've actually felt quite depressed... is that normal... also my eyes are heavy, tired like, and watery. Are these symptons, if so, should I continue... will it get better. I'm being treated for slght depression and social anxiety
There maybe some side effects in the beginning, but these generally subside in the first couple of weeks. You are starting at a low dose so it won't be as much as if you started at 10mgs. Just be prepared to have to up the dosage to get the effect of the medication. It can take upwards of a month to feel the full effects, but fortunately escitalopram is one of the quicker acting ones.
Side effects vary from person to person as far as i'm concerned. Considering that your doctor started you on such a low dose the side effects should pass fairly quick.
I had headaches/ slight nausea for a week then it got a lot better.
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Feb 2016 • 2 answers
Updated 17 Jan 2017 • 1 answer
Updated 28 Jan 2017 • 2 answers
Updated 11 Jul 2017 • 1 answer
Updated 21 Aug 2017 • 2 answers